Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 5, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 12, 2006, 3:15 PM PST for San Juan County, Washington. It took effect at Nov 13, 2006, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 3:15 PM PST (23:15 UTC)
- In effect from
- Nov 13, 2006, 12:00 AM PST
- Expired
- Nov 13, 2006, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 11.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 122315 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 315 PM PST SUN NOV 12 2006 WAZ517-130715- /O.UPG.KSEW.HW.A.0006.061113T0300Z-061113T1800Z/ /O.NEW.KSEW.HW.W.0012.061113T0300Z-061113T1200Z/ CENTRAL COAST- 315 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE COAST FOR TONIGHT. THIS REPLACES THE HIGH WIND WATCH ISSUED EARLIER. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE COAST... AND WILL MOVE ONSHORE LATE TONIGHT. DAMAGING SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 WILL DEVELOP AHEAD OF THE FRONT TONIGHT...AND THEN BECOME WEST 25 TO 35 MPH WITH GUSTS TO 50 EARLY MONDAY BEHIND THE FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. PEOPLE IN THE WARNING AREA SHOULD SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ516-130715- /O.NEW.KSEW.HW.W.0012.061113T0300Z-061113T1200Z/ NORTH COAST- 315 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING FOR THE COAST FOR TONIGHT. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE COAST... AND WILL MOVE ONSHORE LATE TONIGHT. DAMAGING SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 WILL DEVELOP AHEAD OF THE FRONT TONIGHT...AND THEN BECOME WEST 20 TO 30 MPH WITH LOCAL GUSTS TO 45 EARLY MONDAY BEHIND THE FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. PEOPLE IN THE WARNING AREA SHOULD SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ504-512-130715- /O.UPG.KSEW.HW.A.0006.061113T0300Z-061113T1800Z/ /O.NEW.KSEW.WI.Y.0005.061113T0600Z-061113T2000Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA- 315 PM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR THE SOUTHWEST INTERIOR...IN EFFECT FROM LATE TONIGHT UNTIL NOON MONDAY. THIS WIND ADVISORY REPLACES THE HIGH WIND WATCH ISSUED EARLIER. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE WASHINGTON COAST. THIS STORM WILL MOVE ONSHORE LATE TONIGHT...AND THEN EAST MONDAY MORNING. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL DEVELOP LATER TONIGHT AHEAD OF THIS FRONT...ALTHOUGH THERE WILL LIKELY BE WIND GUSTS NEAR 55 MPH IN THE LAKE LAWRENCE AND YELM AREAS. EXPECT WESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS THE ENTIRE AREA BEHIND THE FRONT MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ505>507-509>511-130715- /O.UPG.KSEW.HW.A.0006.061113T0300Z-061113T1800Z/ /O.NEW.KSEW.WI.Y.0005.061113T1200Z-061113T2000Z/ EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-ADMIRALTY INLET AREA- HOOD CANAL AREA- 315 PM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR LATE TONIGHT UNTIL NOON MONDAY. THIS REPLACES THE HIGH WIND WATCH ISSUED EARLIER. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE WASHINGTON COAST. THIS STORM WILL MOVE ONSHORE LATE TONIGHT...AND THEN EAST MONDAY MORNING. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 WILL DEVELOP LATE TONIGHT AHEAD OF THIS FRONT. EXPECT THE WINDS TO BECOME WESTERLY 20 TO 30 MPH WITH LOCALIZED GUSTS NEAR 45 BEHIND THE FRONT MONDAY MORNING...ALTHOUGH THOSE AREAS ADJACENT TO THE EASTERN STRAIT OF JUAN DE FUCA COULD EXPERIENCE GUSTS NEAR 55 MPH MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ514-515-130715- /O.NEW.KSEW.WI.Y.0005.061113T1000Z-061113T2000Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 315 PM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR LATE TONIGHT UNTIL NOON MONDAY. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE WASHINGTON COAST. THIS STORM WILL MOVE ONSHORE LATE TONIGHT...AND THEN EAST MONDAY MORNING. STRONG SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 50 WILL DEVELOP LATE TONIGHT AHEAD OF THIS FRONT. EXPECT WESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 ACROSS THE AREA BEHIND THE FRONT MONDAY MORNING...ALTHOUGH LOCALIZED GUSTS NEAR 55 ARE POSSIBLE OVER THE EASTERN STRAIT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ001-503-508-130715- /O.NEW.KSEW.WI.Y.0005.061113T1200Z-061113T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SEATTLE/BREMERTON AREA- 315 PM PST SUN NOV 12 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY FOR LATE TONIGHT UNTIL NOON MONDAY. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE WASHINGTON COAST. THIS STORM WILL MOVE ONSHORE LATE TONIGHT...AND THEN EAST MONDAY MORNING. STRONG SOUTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 50 WILL DEVELOP LATE TONIGHT AHEAD OF THIS FRONT. EXPECT THE WINDS TO BECOME SOUTHWEST 20 TO 30 MPH WITH LOCALIZED GUSTS NEAR 45 BEHIND THE FRONT MONDAY MORNING BEFORE SUBSIDING AFTER NOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WEATHER.GOV/SEATTLE
3 follow-up statements
000 WWUS76 KSEW 130552 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 952 PM PST SUN NOV 12 2006 WAZ504-130800- /O.EXB.KSEW.HW.W.0012.000000T0000Z-061113T0800Z/ /O.EXT.KSEW.WI.Y.0005.061113T0800Z-061113T2000Z/ SOUTHWEST INTERIOR- 952 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE LAKE LAWRENCE AREA. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY FOR THE ENTIRE AREA. AN INTENSIFYING STORM WILL REACH THE WASHINGTON COAST THIS EVENING AND MOVE INLAND EARLY MONDAY MORNING. IN THE LAKE LAWRENCE AREA EAST WINDS 40 MPH WITH GUSTS TO 65 MILES AN HOUR WILL CONTINUE UNTIL AROUND MIDNIGHT. FOR THE REMAINDER OF THE AREA EXPECT SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS THE ENTIRE AREA BEHIND THE FRONT MONDAY MORNING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ507-510-131400- /O.UPG.KSEW.WI.Y.0005.061113T1200Z-061113T2000Z/ /O.EXB.KSEW.HW.W.0012.061113T1200Z-061113T1800Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- 952 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST MONDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN INTENSIFYING STORM WILL REACH THE WASHINGTON COAST THIS EVENING AND MOVE INLAND EARLY MONDAY MORNING. WESTERLY WINDS NEAR THE EAST ENTRANCE OF THE STRAIT OF JUAN DE FUCA...ISLAND COUNTY AND FROM NEAR MUKILTEO TO NEAR STANWOOD WILL INCREASE RAPIDLY AROUND 4 AM TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. THIS WINDS WILL LAST TO 10 AM MONDAY MORNING BEFORE DECREASING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ516-517-131200- /O.CON.KSEW.HW.W.0012.000000T0000Z-061113T1200Z/ NORTH COAST-CENTRAL COAST- 952 PM PST SUN NOV 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY. AN INTENSIFYING STORM WILL REACH THE WASHINGTON COAST THIS EVENING AND MOVE INLAND EARLY MONDAY MORNING. DAMAGING SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 HAVE DEVELOPED. THE WIND WILL SWITCH AROUND TO WEST AND DECREASE 20 TO 30 MPH WITH LOCAL GUSTS TO 45 EARLY MONDAY MORNING BEHIND THE FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. PEOPLE IN THE WARNING AREA SHOULD SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ512-131400- /O.EXT.KSEW.WI.Y.0005.061113T0800Z-061113T2000Z/ LOWER CHEHALIS VALLEY AREA- 952 PM PST SUN NOV 12 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY. AN INTENSIFYING STORM WILL REACH THE WASHINGTON COAST THIS EVENING AND MOVE INLAND EARLY MONDAY MORNING. EXPECT SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS THE ENTIRE AREA BEHIND THE FRONT MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ514-515-131400- /O.CON.KSEW.WI.Y.0005.061113T1000Z-061113T2000Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 952 PM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 12 PM PST MONDAY. AN INTENSIFYING STORM SYSTEM CONTINUED TO HEAD TOWARD THE WASHINGTON COAST. THIS STORM WILL MOVE ONSHORE LATE TONIGHT...AND THEN EAST MONDAY MORNING. STRONG SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 50 HAVE DEVELOPED TONIGHT AHEAD OF THIS FRONT. EXPECT WESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 ACROSS THE AREA BEHIND THE FRONT MONDAY MORNING...ALTHOUGH LOCALIZED GUSTS NEAR 55 ARE POSSIBLE OVER THE EASTERN STRAIT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ001-503-505-506-508-509-511-131400- /O.CON.KSEW.WI.Y.0005.061113T1200Z-061113T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-SEATTLE/BREMERTON AREA-TACOMA AREA- HOOD CANAL AREA- 952 PM PST SUN NOV 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM PST MONDAY. AN INTENSIFYING STORM WILL REACH THE WASHINGTON COAST THIS EVENING AND MOVE INLAND EARLY MONDAY MORNING. EXPECT SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 MPH ACROSS THE ENTIRE AREA BEHIND THE FRONT MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 130839 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1239 AM PST MON NOV 13 2006 WAZ516-517-131200- /O.CON.KSEW.HW.W.0012.000000T0000Z-061113T1200Z/ NORTH COAST-CENTRAL COAST- 1239 AM PST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... STRONG WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EARLY THIS MORNING. WIND WILL SLOWLY DIMINISH AFTER 4 AM AS THE LOW MOVES EAST OF THE CASCADES. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. PEOPLE IN THE WARNING AREA SHOULD SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ WAZ507-510-131645- /O.CON.KSEW.HW.W.0012.061113T1200Z-061113T1800Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- 1239 AM PST MON NOV 13 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM PST THIS MORNING... AROUND 4 AM A BLAST OF WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL PUNCH EAST THROUGH THE STRAIT OF JUAN DE FUCA. THE STRONG WINDS WILL EFFECT AREAS NEAR THE EAST ENTRANCE TO THE STRAIT IN ISLAND AND JEFFERSON COUNTIES...AND WILL ALSO PUSH INTO SNOHOMISH COUNTY FROM ABOUT MUKILTEO AND EVERETT NORTH TO AROUND STANWOOD. THE STRONG WIND WILL RAPIDLY DIMINISH AFTER 10 AM THIS MORNING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ504-512-131645- /O.CON.KSEW.WI.Y.0005.000000T0000Z-061113T2000Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA- 1239 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A DEEP LOW PRESSURE SYSTEM OVER THE INTERIOR OF WESTERN WASHINGTON WILL MOVE EAST OF THE CASCADES TODAY. EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH TO DEVELOP IN THE WAKE OF THIS LOW AROUND 1 AM. WIND WILL GRADUALLY DIMINISH DURING THE MORNING HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ514-515-131645- /O.CON.KSEW.WI.Y.0005.061113T1000Z-061113T2000Z/ EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 1239 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A DEEP LOW PRESSURE SYSTEM OVER THE INTERIOR OF WESTERN WASHINGTON WILL MOVE EAST OF THE CASCADES TODAY. EXPECT WESTERLY WINDS 20 TO 30 MPH WITH GUSTS NEAR 45 ACROSS THE AREA THIS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ WAZ001-503-505-506-508-509-511-131645- /O.CON.KSEW.WI.Y.0005.061113T1200Z-061113T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS- WESTERN SKAGIT COUNTY-SEATTLE/BREMERTON AREA-TACOMA AREA- HOOD CANAL AREA- 1239 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON PST TODAY. A DEEP LOW PRESSURE SYSTEM OVER THE INTERIOR OF WESTERN WASHINGTON WILL MOVE EAST OF THE CASCADES TODAY. EXPECT SOUTHWESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING. WIND WILL DIMINISH THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 131253 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 453 AM PST MON NOV 13 2006 WAZ507-510-132000- /O.CAN.KSEW.HW.W.0012.000000T0000Z-061113T1800Z/ /O.EXA.KSEW.WI.Y.0005.000000T0000Z-061113T2000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- 453 AM PST MON NOV 13 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE HIGH WIND WARNING FOR EVERETT AND VICINITY AND FOR THE ADMIRALTY INLET AREA HAS BEEN DOWNGRADED TO A WIND ADVISORY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THIS MORNING AS A DEEP LOW PRESSURE SYSTEM OVER SOUTHERN BRITISH COLUMBIA MOVES AWAY FROM THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503>506-508-509-511-512-514-515-132000- /O.CON.KSEW.WI.Y.0005.000000T0000Z-061113T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 453 AM PST MON NOV 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE THIS MORNING AS A DEEP LOW PRESSURE SYSTEM OVER SOUTHERN BRITISH COLUMBIA MOVES AWAY FROM THE AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 9:09 AM PST, 6 hours 6 minutes earlier.
Area forecast discussion, Nov 12, 9:09 AM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 909 AM PST SUN NOV 12 2006 .SYNOPSIS...PRECIPITATION WILL GRADUALLY INCREASE DURING THE DAY AS AN INTENSIFYING STORM SYSTEM APPROACHES. WINDS WILL ALSO BE QUITE GUSTY AT A NUMBER OF PLACES. THE STRONG LOW WILL MOVE ONTO THE COAST TONIGHT AND THEN CONTINUE NORTHEAST INTO BRITISH COLUMBIA. THIS WILL RESULT IN THE POTENTIAL FOR DAMAGING WIND OVER PARTS OF WESTERN WASHINGTON...ALONG WITH SIGNIFICANT MOUNTAIN SNOWFALL. SHOWERY WEATHER WILL PREVAIL MONDAY BEHIND THE FRONT. && .SHORT TERM... SURFACE ISALLOBARIC ANALYSES SHOWED PRES FALLS ON THE ORDER 6.5 MB DURING THE PAST 3 HOURS ENDING AT 16Z OVER THE OFFSHORE WATERS. THE LATEST GFS SOLUTION INDICATED THAT THE DEEPENING SURFACE LOW THAT WAS NEAR 45N 139W AT 15Z WILL CONTINUE MOVING NEWD AND POSSIBLY PASS ACROSS THE FAR N COAST LATE TONIGHT. THE NAM/WRF WAS SLOWER AND HAD A MUCH FARTHER SWD TRACK. RIGHT NOW...PREFER THE FASTER...FARTHER NWD GFS SOLUTION. HOWEVER SINCE SURFACE PRESSURES CONTINUED TO FALL STRONGLY WEST OF THE S CENTRAL WA COAST...WILL ADJUST THE GFS TRACK SWD A BIT. THE SURFACE LOW MAY END UP MOVING ONSHORE IN THE VICINITY OF KHQM OR BETWEEN KHQM AND CAPE ELIZABETH. THE MID SHIFT ALREADY ISSUED A HIGH WIND WATCH FOR THE SRN AND NRN PORTIONS OF THE CWA. HOWEVER CONTEMPLATING EXPANDING THE WATCH TO COVER ALL OF THE LOWLANDS FOR TONIGHT THRU MONDAY MORNING DUE TO THE UNCERTAINTY IN THE TRACK. CONCERNING THE POTENTIAL FOR HEAVY SNOWFALL IN THE MOUNTAINS...IT LOOKS LIKE THE PERIOD OF HEAVIEST SNOW WILL PROBABLY OCCUR LATE TONIGHT AND MONDAY MORNING IN THE CASCADES OR ONCE THE 850 MB FLOW BECOMES STRONG WLY BEHIND THE FRONT. THE TIMING FOR THE OLYMPICS STILL LOOKS GOOD. FOR NOW...WILL LEAVE THE CURRENT WATCH AS IS. .LONG TERM...FROM THE PREV DISCUSSION...GENERALLY WET WEATHER CONTINUES THROUGH THE EXTENDED PERIOD AS A DEEP TROUGH SETS UP 135W-140W. IN ADDITION TO PERIODS OF POSSIBLY HEAVY RAIN...A COUPLE OF MODEL SOLUTIONS ALSO BRING THE THREAT OF HIGH WIND AT TIMES. LOOKS LIKE VERY ACTIVE CONDITIONS CONTINUING FOR THE NEXT WEEK TO 10 DAYS. ALBRECHT && .AVIATION...AREAS OF SHOWERS WITH CIGS AROUND BKN030...AND SOME HIGHER LAYERS. MID LEVEL CLOUDS WILL INCREASE...THICKEN AND DESCEND LATER TODAY AS WARM ADVECTION AHEAD OF THE NEXT STRONG SYSTEM SPREADS RAIN INTO THE REGION. AREAS OF MVFR CIGS AND VSBY WILL DEVELOP TONIGHT WITH THAT FRONTAL SYSTEM. BREEZY SLY WINDS MAY DIE DOWN A BIT INTO THE AFTERNOON AS A DEEP LOW DEVELOPS...AND OUR GRADIENTS BECOME MORE EASTERLY. THEN STRONG SWLY GRADIENTS DEVELOP AROUND DAYBREAK MON WITH THE PASSAGE OF THE DEEP LOW. MM && .MARINE...SE GALE FORCE WINDS WILL REACH THE COAST THIS EVENING AHEAD OF THE NEXT FRONTAL SYSTEM AND DEEP LOW. THE GFS TAKES THE LOW THRU WRN WA AND INTO SW B.C. 12Z MON...SO THAT PUTS GALES ON ALL THE WATERS FOLLOWED BY A WLY GALE IN THE STRAIT. THE ETA TAKES THE LOW INTO ASTORIA...AND SOMEWHERE AROUND THE DALLES 12Z SUN...WHICH WILL NOT GIVE GALES. WE FAVOR THE GFS SOLUTION. GALE WARNINGS ISSUED. MM && .SEW WATCHES/WARNINGS/ADVISORIES... 1. SNOW ADVISORY CASCADES TODAY. 2. WINTER STORM WATCH CASCADES AND OLYMPICS TONIGHT THROUGH MONDAY MORNING. 3. A HIGH WIND WATCH IN EFFECT FOR A PORTION OF THE CWA LATE TONIGHT THROUGH MONDAY MORNING. 4. FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE FORECAST AREA 5. GALE WARNING IN EFFECT FOR ALL WATERS WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:26 AM PST | High Wind Watch | SEW | 12 hr | |
| Nov 12, 11:55 AM PST | Winter Storm Warning | SEW | 27 hr | |
| Nov 12, 3:15 PM PST | High Wind Warning | SEW | 14 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.